Alert archive / California / Hazardous Seas Warnings in 2010
Hazardous Seas Warning 65, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at May 12, 2010, 2:40 AM PDT. It took effect at May 12, 2010, 2:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 2:40 AM PDT (09:40 UTC)
- In effect from
- May 12, 2010, 2:00 PM PDT
- Expired
- May 12, 2010, 11:36 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 11, 2:04 PM PDT, 12 hours 36 minutes earlier.
Area forecast discussion, May 11, 2:04 PM PDT, 12 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 204 PM PDT TUE MAY 11 2010 .SYNOPSIS...HIGH PRESSURE WILL PRODUCE WARMER AND DRIER CONDITIONS THROUGH SATURDAY. A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN EARLY NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY SHOWS SCATTERED CUMULUS ACROSS THE FOOTHILLS AND HIGHER ELEVATIONS OF NW CA LATE THIS AFTERNOON. THESE CLOUDS ARE EXPECTED TO DISSIPATE THIS EVENING AS THE DAYTIME HEATING SUBSIDES. HIGH PRESSURE WILL BUILD OVER THE PACIFIC NW TONIGHT AS A WEAK THERMAL TROUGH DEVELOPS OVER CA. THIS PRESSURE PATTERN WILL SUPPORT WEAK OFFSHORE FLOW TO DEVELOP LATE TONIGHT...AND HELP MAINTAIN MOSTLY CLEAR SKIES INTO WED MORNING. THE AIRMASS WILL BE WARMER TONIGHT THAN LAST NIGHT AND DO NOT ANTICIPATE AND FREEZE OR FROST CONCERNS...DESPITE THE CLEAR SKIES. HIGH PRESSURE WILL PRODUCE WARMER AND DRIER CONDITIONS WEDNESDAY THROUGH SATURDAY. A WEAK UPPER LEVEL TROUGH WILL WEAKEN THE RIDGE THURSDAY NIGHT...BUT HAVE LITTLE IMPACT TO THE SENSIBLE WEATHER. MODELS FORECAST UPPER LEVEL DIFFLUENCE OVER NW CA FRIDAY AND SATURDAY AHEAD OF AN APPROACHING TROUGH. HAVE INCREASED AFTERNOON SKY COVER AND POPS ACROSS THE HIGHER ELEVATIONS FRIDAY AND SATURDAY DUE TO THE COMBINATION OF THE UPPER LEVEL DIFFLUENCE AND WARMER INLAND TEMPERATURES. GFS FORECASTS NEGATIVE LIS JUST NE OF THE TRINITY ALPS AND SUGGESTS THAT LIGHTNING MAY ACCOMPANY SOME OF THESE SHOWERS...BUT CONFIDENCE WAS NOT HIGH ENOUGH TO ADD THUNDERSTORMS TO THE CURRENT FORECAST PACKAGE. THE HIGH WILL MOVE EASTWARD SATURDAY AS AN UPPER LEVEL TROUGH DEEPENS OVER THE NE PACIFIC. THIS TROUGH WILL BRING A CHANCE OF RAIN MONDAY AND TUESDAY. TH && AVIATION...HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST AND LOW PRESSURE DEPARTING TO THE EAST HAS BEEN PRODUCING MOSTLY VFR CONDITIONS THIS AFTERNOON. NW AND N WINDS WILL BE GUSTY THROUGH THIS EVENING...AND SHOULD START TO GO LIGHT AT MOST LOWER ELEVATIONS SITES BY MIDNIGHT. AN OFFSHORE FLOW WILL RESULT IN AIR MASS DRYING TONIGHT...BUT SUSPECT THERE WILL STILL BE PATCHES OF IFR DUE TO LOW STRATUS CLOUDS BY EARLY WED MORNING IN THE VALLEYS. CONFIDENCE COASTAL TAFS WILL GET CIGS NEAR OR BELOW 1000 FEET IS NOT HIGH AT THIS TIME. FOR NOW WILL GO WITH SCATTERED CLOUD DEVELOPMENT BY 12Z WED. && .MARINE...NORTHERLY WINDS HAVE BEEN INCREASING THIS AFTERNOON. EXPECT THIS TREND TO CONTINUE INTO THE EVENING HOURS AS HIGH PRESSURE OVER THE NE PACIFIC SHIFTS TOWARDS THE CALIFORNIA COAST. WE SHOULD SEE SMALL CRAFT ADVISORY LEVEL WINDS THROUGHOUT...WITH SHORT-PERIOD DOMINATED WIND-DRIVEN SEAS. FORECAST GETS A LITTLE TRICKY ON WED AS A THERMAL TROUGH FORMS OVER THE INTERIOR AND WINDS RAMP UP TO NEAR GALE STRENGTH FOR A FEW HOURS IN THE SOUTHERN OUTER WATERS. CONFIDENCE IS NOT HIGH WE WILL SEE A LONG DURATION EVENT ...SO WILL NOT GO FORWARD WITH A WARNING OR WATCH. VERY STEEP SEAS WILL SPIKE UP AGAIN LATE WED AFTERNOON INTO WED NIGHT IN RESPONSE TO NEAR GALE FORCE WINDS. THURSDAY WILL BE A TRANSITION DAY...BUT IT STILL LOOKS LIKE THE ADVISORY WILL PERSIST INTO THE EVENING HOURS. SOLUTIONS WERE IN DECENT AGREEMENT ON AN UPPER LEVEL TROUGH APPROACHING THE NORTHWEST CALIFORNIA COAST FRIDAY THROUGH SATURDAY. THIS WILL BUST UP THE NORTH WIND PRESSURE GRADIENTS AND RESULT IN GENERALLY LIGHT WINDS AND RELATIVELY LOW SEAS. THERE MAY STILL BE LOCAL GUSTS TO 25 KTS AROUND PT ARENA HOWEVER ON FRI->SAT. && && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 11, 7:22 AM PDT, 19 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 722 AM PDT TUE MAY 11 2010 CAZ001>004-076-121430- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 722 AM PDT TUE MAY 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:40 AM PDT | Gale Warning | EKA | 21 hr |
Nearby
Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.